MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASJ-1-S
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: endoscope (unknown type).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Before using the acusnare polypectomy snare, the instructions for use instruct the user to "securely connect the active cord to the device handle and electrosurgical unit." the instructions advise the user that the "active cord fittings should fit snugly into both device handle and electrosurgical unit." an insecure connection could contribute to difficulty with current application.Before using the acusnare polypectomy snare, the instructions for use instruct the user to inspect the active cord prior to use.If an abnormality is noted, the instructions direct the user not to use the active cord.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook acusnare polypectomy snare.As reported to customer relations: the handle failed during the procedure.The following information was received 4/18/16 from a copy of the anvisa report submitted.During a colonoscopy the physician used a cook acusnare polypectomy snare.The snare used presented a malfunction during the colonoscopy procedure.A [polyp] removal was attempted with a jumbo snare, however there was no passage of electrical current.Exchanged of various of the accessories, including the electrosurgical generator, without success.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5654107
Report Number1037905-2016-00134
Device Sequence Number10822200
Product Code KNS
UDI-Device Identifier00827002226302
UDI-Public(01)00827002226302(17)160507(10)W3285927
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberASJ-1-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age2 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2016
Initial Report FDA Received Date05/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR